Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 8, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Feb 13, 2008, 6:28 AM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Feb 13, 2008, 1:00 PM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2008, 6:28 AM MST (13:28 UTC)
- In effect from
- Feb 13, 2008, 1:00 PM MST
- Expired
- Feb 13, 2008, 5:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2197 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 131328 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 628 AM MST WED FEB 13 2008 ...RED FLAG WARNING THIS AFTERNOON FOR THE EASTERN PLAINS OF NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITIES... NMZ104-108-140000- /O.UPG.KABQ.FW.A.0007.080213T1900Z-080214T0000Z/ /O.NEW.KABQ.FW.W.0008.080213T2000Z-080214T0000Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 628 AM MST WED FEB 13 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM MST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 40
1 follow-up statement
000 WWUS85 KABQ 140006 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 506 PM MST WED FEB 13 2008 NMZ104-108-140115- /O.EXP.KABQ.FW.W.0008.000000T0000Z-080214T0000Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 506 PM MST WED FEB 13 2008 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. A FEW AREAS ACROSS THE EAST CENTRAL PLAINS MAY CONTINUE TO EXPERIENCE AN ADDITIONAL HOUR OR TWO OF CRITICAL FIRE WEATHER CONDITIONS THROUGH 700 PM. 20 FOOT WINDS BETWEEN 15 AND 25 MPH WILL SLOWLY DIMINISH TO LESS THAN 15 MPH AS RELATIVE HUMIDITY VALUES SLOWLY RISE INTO THE UPPER TEENS AND LOWER 20S. $$ GUYER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 13, 3:01 AM MST, 3 hours 27 minutes earlier.
Area forecast discussion, Feb 13, 3:01 AM MST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 AM MST WED FEB 13 2008 .DISCUSSION... 700MB FLOW WILL INCREASE LATE THIS AFTERNOON...BUT WILL NOT REALLY CRANK UP UNTIL LATE TONIGHT...THUS WILL NOT ISSUE A WIND ADVISORY FOR TODAY. HOWEVER...WINDS OF 20-25KT WITH HIGHER GUSTS WILL STILL BE POSSIBLE...MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. MINIMUM RELATIVE HUMIDITIES WILL ALSO DROP BELOW 15 PERCENT...THUS WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING. MOST OF THE ATTENTION THIS MORNING WAS SPENT ON UPCOMING WINTER STORM SYSTEM. ECMWF/UKMET/NOGAPS/CANADIAN ALL KEEP CENTER OF THE UPPER LEVEL LOW FARTHER WEST INTO ARIZONA THAN PREVIOUS RUNS...AND THOUGH...WHILE NOT QUITE AS FAR WEST...THE GFS IS ALSO TRENDING THAT WAY AS WELL. NAM IS STILL THE PROGRESSIVE OUTLIER...THOUGH LATEST RUN IS TRENDING TOWARD A DEEPER SYSTEM. THE MAJORITY OF THE MODELS THEN TAKE THE LOW CENTER FROM ARIZONA SOUTH INTO OLD MEXICO. THE GFS ALSO TAKES THE LOW CENTER INTO OLD MEXICO...BUT FIRST TAKES AN INTERESTING JOG INTO SOUTHERN NM BEFORE DROPPING SOUTH. NOT BITING ON THAT SOLUTION YET. IF THAT WERE TO OCCUR...SOUTHEASTERN NM AND THE SOUTHCENTRAL MOUNTAINS WOULD CERTAINLY SEE SNOW EARLIER...AND LIKELY MORE OF IT. LARGELY FAVORED THE ECMWF WITH THIS PACKAGE. THE ASSOCIATED FRONTAL PASSAGE APPEARS TO HAVE SLOWED FROM YESTERDAYS MODEL RUNS. HOWEVER...UPSLOPE FLOW AT THE SURFACE COMBINED WITH UPPER LEVEL DIVERGENCE SHOULD RESULT IN DECENT SNOWS ALONG THE EASTERN SLOPES OF THE SANGRE DE CRISTOS. ALL THIS SAID...WILL UPGRADE THE WATCH ACROSS THE NORTHWEST MOUNTAINS TO A WARNING...AND WILL ADD ZONES 5 AND 8 TO THE WATCH AND POSTPONE THE START OF THE WATCH UNTIL 13Z THU DUE TO THE SLOWER PROGRESSION OF THE FRONT. HAVE ADDED ZONE 8 DUE TO FAVORED WESTWARD TRACKING OF THE UPPER LOW CENTER. CHUSKAS MAY SEE HEAVY SNOWS INITIALLY...WITH ACTIVITY INCREASING ACROSS THE WEST CENTRAL MOUNTAINS AS LOW DIVES SOUTH. HAVE INCREASED MAX TEMPS FOR THURSDAY...MAINLY ACROSS THE EAST...SOUTH OF I-40. MUCH COLDER AIR WILL BE BEHIND THE COLD FRONT...SO WILL LIKELY BE A SHARP GRADIENT ACROSS THE PLAINS. HAVE INCREASED POPS ACROSS THE SOUTH FOR FRIDAY/FRIDAY NIGHT AS SYSTEM MOVES EASTWARD SOUTH OF THE BORDER...AND WILL LIKELY NEED TO BE INCREASED FURTHER. THIS WILL BE THE FAVORED TIME FRAME FOR ANY SNOW THAT DEVELOPS ACROSS THE SOUTHEAST AND THE SOUTHCENTRAL MOUNTAINS. SINCE THE UPPER SYSTEMS PROGRESSION IS STILL SLOWED...AND WITH CLOUDS/PRECIP LINGERING INTO SATURDAY...HAVE INCREASED LOW TEMPS FOR FRIDAY NIGHT. SLOW WARM-UP IS IN STORE FOR THE EARLY PART OF NEXT WEEK AS UPPER LEVEL RIDGE DEVELOPS ACROSS THE WEST. 34 && .AVIATION... VFR CONDITIONS CONTINUING THE NEXT 24 HOURS AT ALL TAF SITES EXCEPT KFMN WHERE IFR VSBY AND CIGS DEVELOPING AFTER 06Z TONIGHT AND AT KGUP WHERE MVFR VSBY AND CIGS DEVELOPING AFTER 09Z TONIGHT. SFC WINDS TO INCREASE ACROSS THE CENTRAL MT CHAIN ON EAST WEDNESDAY AFTERNOON AS WINDS ALOFT AND SURFACE PRESSURE GRADIENT INCREASE. LOCALIZED STRONG WIND GUSTS AND SOME POTENTIAL FOR MT WAVE ACTIVITY TO LEE OF THE MOUNTAINS. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 50 29 37 17 / 0 40 50 20 GALLUP.......................... 53 28 35 14 / 0 30 60 30 GRANTS.......................... 57 30 42 18 / 0 0 50 50 GLENWOOD........................ 66 31 59 26 / 0 0 30 50 CHAMA........................... 42 19 32 4 / 0 60 80 50 LOS ALAMOS...................... 49 26 39 12 / 0 10 60 60 RED RIVER....................... 41 19 29 4 / 0 20 70 60 TAOS............................ 46 23 34 5 / 0 20 60 60 SANTA FE........................ 52 28 40 14 / 0 5 50 60 SANTA FE AIRPORT................ 54 30 43 17 / 0 5 50 60 ESPANOLA........................ 54 25 46 21 / 0 10 50 50 ALBUQUERQUE HEIGHTS............. 59 36 51 26 / 0 0 30 50 ALBUQUERQUE VALLEY.............. 60 33 52 22 / 0 0 30 50 ALBUQUERQUE FOOTHILLS........... 55 35 49 22 / 0 0 40 60 ALBUQUERQUE WEST MESA........... 58 36 50 24 / 0 0 30 60 SOCORRO......................... 66 34 61 26 / 0 0 10 40 SANDIA PARK/CEDAR CREST......... 49 29 44 13 / 0 0 40 60 MORIARTY/ESTANCIA............... 58 30 49 15 / 0 0 40 60 CARRIZOZO....................... 62 38 61 26 / 0 0 5 50 RUIDOSO......................... 57 36 54 21 / 0 0 0 50 RATON........................... 59 28 33 10 / 0 10 70 50 LAS VEGAS....................... 61 33 36 11 / 0 0 60 50 ROY............................. 63 32 34 12 / 0 0 50 50 CLAYTON......................... 66 31 33 14 / 0 0 40 40 SANTA ROSA...................... 67 38 53 17 / 0 0 20 50 TUCUMCARI....................... 70 39 51 18 / 0 0 20 50 FORT SUMNER..................... 70 37 56 20 / 0 0 20 50 CLOVIS.......................... 69 36 55 21 / 0 0 10 50 PORTALES........................ 70 36 57 20 / 0 0 10 50 ROSWELL......................... 72 39 68 28 / 0 0 5 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 5 PM MST FRIDAY FOR THE FOLLOWING ZONES...NMZ002. RED FLAG WARNING FROM 1 PM TO 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ104-108. WINTER STORM WATCH FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ004-005-008. && 34/40
Hazardous weather outlook, Feb 13, 6:00 AM MST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST WED FEB 13 2008 NMZ001>021-026-141300- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MST WED FEB 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 1 PM TO 5 PM FOR THE EASTERN PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. SNOW WILL BEGIN ACROSS THE NORTHWEST MOUNTAINS LATE TONIGHT. PLEASE SEE THE NEXT SECTION FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW WILL SPREAD FROM NORTHWEST TO SOUTHEAST ACROSS NEW MEXICO FROM WEDNESDAY NIGHT THROUGH EARLY SATURDAY IN RESPONSE TO A STRONG UPPER LEVEL LOW OVER ARIZONA. THE GREATEST ACCUMULATIONS ARE EXPECTED OVER THE NORTHERN AND WESTERN MOUNTAINS. WINTER STORM WARNINGS AND WATCHES HAVE BEEN ISSUED FOR THESE AREAS. PLEASE SEE THOSE STATEMENTS FOR MORE DETAILS ON TIMING AND SNOWFALL AMOUNTS. SOME UNCERTAINTY CONTINUES REGARDING THE PATH OF THE STORM SYSTEM. ADDITIONAL WATCHES...WARNINGS AND ADVISORIES MAY BE NECESSARY AS THE EVENT NEARS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 4:36 AM MST | Winter Storm Warning | ABQ | 3 days |
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.